Florida, 2025

Tornado in Florida, August 4, 2025

August 4, 2025 · NWS MLB · 1 event in 1 county or zone

A tornado moved through a rural portion of northern Osceola County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A tornado moved through a rural portion of northern Osceola County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 4, 2:59 PM EST, 3 hours 15 minutes earlier. Its key messages:

  • Issued at 344 PM EDT Mon Aug 4 2025
  • Moderate to Major HeatRisk impacts will persist through Wednesday
  • Daily shower and storm chances, maximized in the afternoon and evening hours, bring the potential for gusty winds, frequent lightning strikes, and localized flooding
  • Above normal rain chances are forecast late in the week as a disturbance slowly approaches the area
Area forecast discussion, Aug 4, 2:59 PM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
359 PM EDT Mon Aug 4 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 344 PM EDT Mon Aug 4 2025

- Moderate to Major HeatRisk impacts will persist through
  Wednesday

- Daily shower and storm chances, maximized in the afternoon and
  evening hours, bring the potential for gusty winds, frequent
  lightning strikes, and localized flooding

- Above normal rain chances are forecast late in the week as a
  disturbance slowly approaches the area

&&

.DISCUSSION...
Issued at 344 PM EDT Mon Aug 4 2025

Thru Tonight...East coast sea breeze is pushing inland sparking
isolated to scattered storms. A collision with the west coast
breeze and other lake/outflow boundaries will produce an increase
in storm coverage on the east side of the peninsula during the
early evening (5-8pm) with some push back to the coast. Unlike
last night, convection should diminish by midnight. Heavy rain and
frequent lightning strikes will be the primary threats. The late
morning Cape sounding shows a drier mid layer which should support
more gusty winds than previous days so an isolated severe storm
with damaging wind is possible.

Tue-Wed...Weak ridging aloft stays put over central Florida on
Tuesday, breaking down on Wednesday as a disturbance approaches
the southeast U.S coast. The stalled surface front remains in a
similar location across north Florida, perhaps drifting closer to
the local area by the latter half of Wednesday. As a result, we
will remain in a similar pattern of hot temperatures and scattered
to numerous showers/storms. Tuesday looks to be the hottest day
of the next seven. Combined with PW of 2.1"+ in place, heat index
values will range from 103-107 in many locations. Reaching Heat
Advisory levels (108 degrees) is feasible for several sites across
the interior, so long as convection does not reach those
locations first. With a more dominant onshore flow returning
Wednesday, the east coast breeze will develop sooner and push
farther inland, taking the higher rain chances with it. Heat
indices are still forecast to hover in the 102-107 degree range
Wed afternoon. Overnight lows settle in the mid to upper 70s,
prolonging muggy conditions and offering little relief from the
daytime heat.

Thu-Sun...An elongated area of low pressure is forecast to
organize into a weak surface low off of the Carolina coast later
in the week. This is shown in the TWO with a 30% formation chance.
This disturbance is forecast to track toward the west or northwest
late week and this weekend and remain weak but produce a heavy
rain threat. Plumes of higher PW, associated with a mid level
wave, look to move over the FL Peninsula Thursday through Sunday.
Above normal rain chances are forecast as a result, maximized each
afternoon and evening along the sea breeze and storm- scale
boundary collisions. DCAPE looks less impressive in this moisture-
laden environment, so gusty winds from storms would be a result
of water-loaded downdrafts. With a few more clouds and rain
around, temperatures will settle closer to normal for this time of
year (low 90s daytime / low-mid 70s overnight). Looking ahead
into early next week, slightly lower rain chances could briefly
return as mid level energy exits toward the Gulf.

NHC has drawn a 50% formation chance for the tropical wave just
off the African coast. Their 7-day point is located at 25N 60W
which is a blend of the ECMWF and GFS ensembles, the latter of
which are farther south. We are heading into peak hurricane season
for the Atlc basin (mid Aug- mid Oct) so it is not a surprise the
tropics are becoming more active.

&&

.MARINE...
Issued at 344 PM EDT Mon Aug 4 2025

Ridging begins to lift northward early in the week with a stationary
surface front remaining north of the local waters. SSW winds 5-10 kt
turn onshore in the afternoon as the east coast sea breeze forms
(gusts around 15 kt possible along the coast). Light winds turn ENE
Wednesday and Thursday, becoming southerly again on Friday.
Incoming swell builds seas up to 5 ft offshore tonight, followed
by decreasing seas mid to late week. Showers and storms are
forecast through the week, especially Thu-Fri as a weak low or
sharp trough approaches from the east. Locally higher winds (34+
kt) and frequent lightning strikes will accompany the most
organized activity.

&&

.AVIATION...
(18Z TAFs)
Issued at 154 PM EDT Mon Aug 4 2025

Earlier start to convection today with VCTS introduced at all east
central Florida terminals around 18/19Z, and the highest coverage
of showers and storms is forecast from MLB/ISM northward. TSRA
TEMPOs are first included along the coast at DAB/TIX/MLB with the
east coast sea breeze. TEMPOs are then mentioned across the
interior and greater Orlando terminals by late afternoon and into
the evening as a sea breeze collision occurs. South winds shift
southeast to east with the east coast sea breeze passage.
Lingering showers and storms continue into the evening with
VCSH/VCTS mentioned across the north. Dry overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  92  76  91 /  40  70  30  60
MCO  77  95  77  94 /  50  70  30  70
MLB  77  92  77  92 /  30  50  20  50
VRB  75  92  75  92 /  20  40  20  50
LEE  77  94  76  94 /  50  70  30  70
SFB  77  95  77  95 /  40  70  30  60
ORL  78  95  77  95 /  50  70  30  70
FPR  74  92  74  92 /  20  50  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

DISCUSSION...Kelly
AVIATION...Law

In the hours before

Special weather statement, Aug 4, 1:58 PM EST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
258 PM EDT Mon Aug 4 2025

FLZ041-141-041930-
Coastal Volusia FL-Inland Volusia FL-
258 PM EDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL VOLUSIA COUNTY
THROUGH 330 PM EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Smyrna Beach, moving south at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, New Smyrna Beach, and Edgewater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2881 8073 2886 8122 2913 8120 2923 8097
TIME...MOT...LOC 1858Z 016DEG 6KT 2901 8102

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Law
Local storm report, Aug 4, 2:33 PM EST, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
333 PM EDT Mon Aug 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     Tstm Wnd Gst     1 WSW Daytona Bch Intl  29.18N 81.07W
08/04/2025  M54 MPH          Volusia            FL   ASOS

            Daytona Beach International Airport measured
            a peak wind gust of 54MPH/47KT from the
            southwest at 2:23 PM.

&&

MAT
Special weather statement, Aug 4, 5:16 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
616 PM EDT Mon Aug 4 2025

FLZ058-042245-
Okeechobee FL-
616 PM EDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKEECHOBEE COUNTY
THROUGH 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Kissimmee Prairie Preserve, or 9 miles northwest
of Basinger, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Basinger and Kissimmee Prairie Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2734 8104 2735 8103 2738 8107 2738 8110
      2739 8112 2742 8114 2745 8115 2746 8117
      2748 8118 2749 8120 2751 8120 2753 8121
      2755 8121 2758 8116 2760 8114 2765 8114
      2764 8094 2733 8101
TIME...MOT...LOC 2215Z 189DEG 7KT 2750 8113

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Aug 4, 5:33 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 PM EDT Mon Aug 4 2025

FLZ053-058-254-042300-
Okeechobee FL-Osceola FL-Inland Indian River FL-
633 PM EDT Mon Aug 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OKEECHOBEE...
SOUTHWESTERN INDIAN RIVER AND SOUTHEASTERN OSCEOLA COUNTIES THROUGH
700 PM EDT...

At 632 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Blue Cypress Lake. These storms
were nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central
Okeechobee, southwestern Indian River and southeastern Osceola
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2776 8079 2760 8071 2745 8099 2768 8106
TIME...MOT...LOC 2232Z 061DEG 2KT 2765 8084

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Aug 4, 5:57 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
657 PM EDT Mon Aug 4 2025

FLZ053-042330-
Osceola FL-
657 PM EDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSCEOLA COUNTY
THROUGH 730 PM EDT...

At 657 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenansville, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lake Marian, Kenansville, Forever Florida, and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2808 8087 2786 8087 2778 8104 2806 8113
      2813 8087 2808 8086
TIME...MOT...LOC 2257Z 244DEG 5KT 2796 8095

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Aug 4, 6:08 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Melbourne FL
708 PM EDT Mon Aug 4 2025

FLZ053-042345-
Osceola FL-
708 PM EDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSCEOLA COUNTY
THROUGH 745 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saint Cloud, East Lake Toho, Narcoossee, Austin Tindall Park, and
Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2835 8130 2835 8104 2810 8112 2820 8136
TIME...MOT...LOC 2308Z 284DEG 6KT 2827 8126

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Heil

The radar

The Melbourne radar (KMLB), 53 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Osceola

When
August 4, 6:14 PM EST to 6:22 PM EST
Where
Osceola County, 1.45 mi ENE of Pine Grove to 3.63 mi E of Pine Grove
Rating
EFU
Path length
2.23 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
28.288, -81.158

A brief tornado occurred over northern rural Osceola County as confirmed by a combination of video evidence from local media partners and data from the National Weather Service Melbourne (KMLB) radar.

The brief, and likely weak, tornado developed as a result of numerous low-level boundary collisions. The circulation is estimated to have touched down at approximately 18:14 LST along the southern side of Lake Joel in St. Cloud, near Sungrove Ln and |the C-32 Canal. KMLB radar data indicates the circulation, along with a corresponding debris signature, moved east over a densely wooded area before subsequently lifting around 18:22 LST, just west of Storey Bend Rd.

Given limited access to the affected area, the track is considered approximate, and an EF rating cannot be provided.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290342.